Donate Now
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » birth control effects

 - UBBFriend: Email this page to someone!    
Author Topic: birth control effects
papou_fruit
Activist
Member # 15399

Icon 1 posted      Profile for papou_fruit     Send New Private Message       Edit/Delete Post 
So I just started taking oral contraceptive birth control pills(tri-sprintec)but i'm just on the 3 28-day(3 month) trial period.
I know about the possible side effects, but I'm mostly concerned about the weight gain. How fast do side effects normally kick in? my friends say that during 3 months, that is too short for me to gain weight or have any side effects, and that I would have to be on it a bit longer for that to happen.
Is that true?

Posts: 68 | Registered: Nov 2003  |  IP: Logged | Report this post to a Moderator
dailicious
Scarleteen Volunteer
Member # 22471

Icon 1 posted      Profile for dailicious     Send New Private Message       Edit/Delete Post 
Weight gain isn't something you'd likely see until a bit later on in taking your birth control pills, but that's more how weight gain works, rather than the timing of side effects.

Also, in general, most women don't experience a great amount of weight gain on hormonal birth control, and proper nutrition and exercise can help prevent that, anyway. Also, most women who have experienced weight gain, usually note that the weight is lost very easily when they stop the hormonal method.

Usually, the general rule is that your body will take a couple months to get used to the hormones in the pills, this means that you may experience many side effects associated withhormonal birth control (like spotting, or your withdrawl bleeds being a bit off or odd) for the first couple of months, and generally, byt the third pack of pills your body will be used to them and things will smooth out.

After your thid pack, if you're still having negative side effects (like mid-cycle spotting or trouble during your placebo week & withdrawl bleed) you should see your doctor to see if trying a different prescription would be a good idea.

If in the first couple months you experience any more serious side effects, scuh as bad headaches, dizziness, very sharp pains, etc. then you should see your doctor right away.

[ 05-24-2006, 05:59 PM: Message edited by: dailicious ]

--------------------
Jean
aka dailicious
Scarleteen Volunteer
Love us? Want to keep us in your lives and hearts? Give what you can!

Posts: 3382 | From: Denver, Colorado | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
ghostie
Activist
Member # 28874

Icon 1 posted      Profile for ghostie     Send New Private Message       Edit/Delete Post 
I just wanted to ask (Not worth starting a new thread) Do women on the 28day pill get a bleed at any time? If so when, and if not, is this healthy? :/
Posts: 165 | From: England. | Registered: May 2006  |  IP: Logged | Report this post to a Moderator
-Lauren-
Activist
Member # 25983

Icon 1 posted      Profile for -Lauren-     Send New Private Message       Edit/Delete Post 
Like dailicious said above, if your pill formulation is right for you (good cycle control), you'll generally have a withdrawl bleed after a few days of the placebo pills.

During the first few months, you may skip a period. If you've taken your pills correctly or used a backup method, there's no need to be concerned. If you miss two periods in a row, or haven't taken your pills as directed, though, you should call your doctor for advice.

[ 05-25-2006, 05:15 PM: Message edited by: Miss Lauren ]

Posts: 4636 | From: USA/Northern Europe | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3